PhotoGlades Drugs in Pahokee, Fla., is recalling compounded multivitamin capsules containing high amounts of Vitamin D3 (Cholecalciferol) that were distributed nationwide.

 

The Food and Drug Administration (FDA) says it has received reports of several adverse events potentially associated with these compounded capsules.

 

Consumption of the recalled product may result in vitamin D toxicity, which may be severe and may lead to life-threatening outcomes if left untreated. Patients suffering adverse effects from high Vitamin D levels (Cholecalciferol) may not initially show symptoms. Therefore, patients who have received these compounded capsules should stop taking them and immediately seek medical attention.

 

Symptoms of short-term vitamin D toxicity include confusion, increased urination, increased thirst, loss of appetite, vomiting and muscle weakness. Acute hypercalcemia may intensify tendencies for heart arrhythmias and seizures and may increase the effects of certain heart drugs.

 

Long-term toxicity may cause kidney failure, increase in calcium deposits in the blood and soft tissue, bone demineralization and pain. Patients with conditions such as liver disease or chronic kidney failure may be at increased risk for developing vitamin D toxicity.

 

Glades Drugs has sent recall letters to patients, attempted to contact them by phone and called prescribing physicians.

 

 


Share your Comments